MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-HELIX
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Stretched (1601); Use of Device Problem (1670)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that a coil was stretched and the wire was cut and left in the patient's body.That patient was undergoing a coil embolization procedure to treat a saccular c6 segment aneurysm.The aneurysm max diameter was 7mm and the neck diameter was 5mm.Vessel tortuosity was normal.It was reported that during the procedure, the qc-7-30-helix coil was second coil to be used.There was no friction or other difficulty observed during testing or delivery of the coil.The surgeon performed several adjustments such as pushing and pulling the coil after which the coil was stretched but not detached.The surgeon withdrew the spring wire and the catheter together but the distal end of the coil remained connected with the coil implanted in the aneurysm and could not be withdrawn completely from the patient's body.At the femoral artery access, the surgeon cut the stretched spring wire shore and part of the wire stayed in the patient's body.It was noted the length of the spring wire in the body extended approximately from the aneurysm to the femoral artery puncture site.Subsequently, the surgeon implanted a solitaire stent to prevent the wire from floating excessively in the patient's vessel.It was unknown if the patient experienced any symptoms or additional complications associated with the event at the time the report was received.
 
Event or Problem Description
Additional information was received.The patient did not experience any symptoms or complications associated with the wired remaining in the vessel.Part of the spring coil and part of the spring wire was cut and remained in the vessel.The cause of the coil stretch necessitating the cut of the wire determined was because they were unable to withdraw from the body, only cut off the part to stay in the body.An attempt was made to detach the coil.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12936478
Report Number2029214-2021-01565
Device Sequence Number4641031
Product Code KRD
UDI-Device Identifier00847536029644
UDI-Public00847536029644
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model NumberQC-7-30-HELIX
Device Catalogue NumberQC-7-30-HELIX
Device Lot NumberB149555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/05/2022
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale